Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Will consuming crocin for stomach pain cause liver damage when suffering from UTI and colitis?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
hiii doctor have taken 5-10 crocin in previous weeks and from 2 days have consumed 30 crocin because of my stomach pain,now i am having at right side stomach but at upper,i had my sonography's and all but therewas nothing found in it..nd now days i find little difficulty in swelling the doctor said me that i have colitis and UTI.. is there is any chances of liver damage to me ?
Posted Wed, 29 Jan 2014 in Medicines and Side Effects
Answered by Dr. Yogesh D 12 minutes later
Brief Answer: Stop crocin immediately. Detailed Answer: Hello dear. Thanks for writing in. I have gone through your question and understand your concern. First of all, I urge you atop taking crocin (Paracetamol) tablets immediately. Crocin is XXXXXXX for your liver, please go to a nearby hospital immediately, you have consumed way too many tablets in the last 2 days. Stomach pain will also become worse if you take more crocin tablets, because crocin damages the inner lining of the stomach and also damages the liver badly. Liver damage can become very very serious and can lead to death if not treated immediately. The reason for stomach pain needs to be found out, and there are other medicines that don't cause liver damage, these will be given to you once you are stable. Please go to the hospital right now and get admitted. I sincerely hope you will understand the urgency. You can write back to me with updates or if you have doubts once you come back from the hospital. Wishing you speedy recovery. Best regards,
Above answer was peer-reviewed by
Follow-up: Will consuming crocin for stomach pain cause liver damage when suffering from UTI and colitis? 4 minutes later
doctor thing is i have done all my tests from near hospital ..But there is no such complaints of liver,even i have done my sonography twice there was nothing found and even blood and urine test...nothing was found.. and till i am nt facing any kind of trouble accpet little pain..and thirdly feel tired but managed to work and warm sensations at right of my stomach..despite i am fit .. so now shud i required to go ? so the question is colitis and UTI are something serious ? or indicators of something ??
Answered by Dr. Yogesh D 7 minutes later
Brief Answer: When were these tests done? Detailed Answer: Hi, Thanks for writing back. I would like to know when these tests were done, and what blood tests were done. I am asking you to go to the hospital now because, you have taken too many crocin tablets in the last 2 days, and a pain in the right side, upper abdomen (tummy) region, just below the ribs is most likely due to liver. If a person takes too many crocin tablets in a short time, then the liver will be damaged along with the stomach. So please stop taking the tablet and go to the hospital as soon as possible. I will be able to advice on the reports if you can share those reports (Use the "Upload reports" option in your dashboard) and also tell me when you got these tests done. If these tests are older than two days, then they will be of no use. Hope get my point. Regards.
Above answer was peer-reviewed by
Follow-up: Will consuming crocin for stomach pain cause liver damage when suffering from UTI and colitis? 12 hours later
today i went to a doctor MD he says i just have only infection but as if u r saying i have consumed to many crocin but i am seeing and even doctor haven't seen any complications but suggested me to have thyroid test...I dnt have report on my pc but i have shown to him,he said everything is normal,but i feel there is really warm in right side abdomen and pain in ribs too,and specially in nights i got swelling in my hands and my left leg become numb,and feel warm in it too.. and i feel tired..i m having cough issue too..I just take crocin because it is safe and in previous i have taken 5-10 crocins in a day... as 8 doses are normal... crocin is reacting on me slowly ??? or everything is fine ?
Answered by Dr. Yogesh D 35 minutes later
Brief Answer: Too many crocin tablets will damage your liver. Detailed Answer: Hello dear XXXXXXX Thanks for writing back. As I have said earlier, too many crocin tablets will damage your liver. The bad effects of crocin can be grouped in to short term and long term effects. Short term effects will depend on the total number of tablets taken over a short duration, like in your case, if you take too many crocin tablets within 2 or 3 days, then the short term effects will be liver damage, damage to the inner lining of the stomach (Gastritis), and bleeding from the stomach. Long term bad effects include kidney failure, and chronic liver damage, and chronic gastritis with bleeding. I do not know what type of doctor you consulted, but crocin tablets do cause liver damage which can be very serious. The upper limit for Crocin is 4 grams per day, I do not know the strength of the crocin tablets you are taking, if it is 500 mg, then 10 tablets will make it 5 grams per day. An accumulated daily dosage limit is 7.5 grams. If the strength of crocin tablet you are taking is 650 mg then the total amount you are taking will go up. Damage to liver due to crocin can cause pain in the right or left side of your tummy with warm sensation. Your other issues such as cough and swelling in the hands feet needs to be evaluated further, but at present I am worried about paracetamol toxicity. And if you continue to take crocin like this, then you will have side effects due to crocin toxicity. You did not tell me when you got these tests done, that would have helped me to advice you better. I have tried my best to explain the dangers of self medication and what bad effects it can have, it is up to you to decide whether you want to follow my advice or not. Hope this answers your question. If you don't have more question, please close the discussion. Wishing you good health and speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor